MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Model Number 1001780J
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a situ at point of elbow (via radial access).A balloon initially passed on the guide wire without complications, but then became stuck at the solder point of the guide wire.After pulling out the guide wire from the anatomy, it was noted there was a palpable lump on the solder point of the wire.Solder point appeared to expand with body heat.The account confirmed there was no device separation or peeling of the coating.Another bmw guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficult to remove appears to be related to the operational context of the procedure; however, the investigation was unable to determine a conclusive cause for the reported material deformation.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.D9, h3: device status changed from returning to not returned.
 
Additional Manufacturer Narrative
A visual and dimensional inspection, in addition to a chem analysis was performed on the returned device.The reported material deformation was confirmed.The reported difficult to advance sds, difficult to advance balloon, and difficult to remove balloon could not be tested due to the device condition.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.A chem analysis was performed on the unknown blue material discovered during return analysis: the analysis stated that the white fiber clump is polyester net and the blue material resembles cellulose fiber.The investigation was unable to determine a conclusive cause for the reported difficulties.In this case, it is possible that interaction between the guide wire and the patient¿s anatomy or an accessory device may have contributed to the noted deformation due to compressive stress (kinked core), subsequently resulting in the reported difficult to advance sds, difficult to advance balloon, and difficult to remove balloon.Manipulation of the guide wire during its interaction with the sds/balloon possibly resulted in the noted material deformation (misaligned coils) and stretched coils.Additionally, the unknown fibers and blue material returned with the device is possibly from an accessory device; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.D9, h3 - device status return changed from not returned to returned.H6 - type of investigation code 4114 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a situ at point of elbow (via radial access).A balloon initially passed on the guide wire without complications, but then became stuck at the solder point of the guide wire.After pulling out the guide wire from the anatomy, it was noted there was a palpable lump on the solder point of the wire.Solder point appeared to expand with body heat.The account confirmed there was no device separation or peeling of the coating.Another bmw guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, the account confirmed additional information.The bmw guide wire was placed at the lesion.However, a stent delivery system and balloon catheter were unable to pass the solder point of the guide wire.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14982663
Report Number2024168-2022-07517
Device Sequence Number5098534
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number2011871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/29/2022
10/14/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date09/08/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown